MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 Ventralex ST; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 Ventralex ST; Surgical Mesh
Catalog Number 5950008
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Unspecified Infection (1930); Seroma (2069); Impaired Healing (2378)
Date of Event 08/09/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2016 ¿ patient was diagnosed with left upper quadrant trocar site incisional hernia, umbilical hernia thereby underwent laparoscopic repair with the implant of ventralex st meshes (device 1, 2).Per op notes, ¿the hernia defect was noted in left upper quadrant.A ventralex st mesh (device 1) was placed and laid against anterior abdominal wall using sutures.Attention to the umbilical hernia, a large ventralex st mesh (device 2) was placed against the hernia defect using sutures.¿ (b)(6) 2016 ¿ patient had adhesions thereby underwent open repair with the lysis of adhesion.Per op notes, ¿adhesion to the mesh (device 2) in umbilicus was lysed.The mesh was divided.¿ (b)(6) 2016 ¿ patient was diagnosed with nonhealing midline abdominal wound thereby underwent open repair.Per op notes, ¿the fluid filled at the superior aspect of wound.The pus was drained.Nonviable tissues were debrided.¿ (b)(6) 2017 ¿ patient had chronic drainage and was diagnosed with non healing surgical wound, mesh infection thereby underwent open repair with the removal of mesh.Per op notes, ¿the chronic drainage was noted.All the mesh was excised.Due to incorporation of mesh, patient umbilicus and fascia was excised.A biological mesh was placed on the top of fascia using staples.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the ventralex st (device 2).An additional supplemental emdr was submitted to represent the ventralex st (device 1).Note, the manufacturing date (15-nov-2015) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Ventralex ST
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(800)556-6756
MDR Report Key50436342
Report Number1213643-2026-01095
Device Sequence Number9167900
Product Code FTL
UDI-Device Identifier00801741031489
UDI-Public(01)00801741031489(17)180128(10)HUZK1841
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K101928
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2018
Device Catalogue Number5950008
Device Lot NumberHUZK1841
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2026
Initial Report FDA Received Date08/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale